Pharm

Clonidine Overdose

search

Clonidine Overdose, Clonidine Toxicity

  • Signs and Symptoms
  1. Apnea
  2. Bradycardia
  3. Coma
  4. Hypertension or Hypotension
  5. Hypothermia
  6. Mental status change
  7. Pinpoint pupils (Miosis)
  • Management
  • Adults
  1. Naloxone
    1. Initial
      1. No respiratory depression: 0.1 to 0.4 mg IV or IM
      2. Respiratory depression: 1 to 2 mg IV or IM
    2. Next, if no response or incomplete response
      1. Give 2 mg IV or IM every 3-5 minutes to a total of 10-20 mg
  2. Atropine 0.5 to 1 mg IV
  3. Dopamine 5-20 mcg/kg/minute
    1. Start low and titrate for effect
  • Management
  • Children
  1. Naloxone
    1. Initial
      1. No respiratory depression: 0.1 mg/kg to 0.4 mg IV or IM
      2. Respiratory depression: 1 to 2 mg IV or IM
    2. Next, if no response or incomplete response
      1. Give 2 mg IV or IM every 3-5 minutes to a total of 10-20 mg
  2. Atropine 0.02 mg/kg up to 0.16 mg IV
  3. Dopamine 5-20 mcg/kg/minute
    1. Start low and titrate for effect
    2. Add Norepinephrine if not responding to Dopamine at max dose